Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prescribed Viramune and Combovir after Hepatitus
Sep 13, 2002

Friend was prescribed Viramune and Combivir after being sick for a month eventually being diagnosed with Hepatitis B. Upside was that he finally got treatment for HIV after not doing anything about it for 12 years. He had 44 T-cells. Knowing that the side effects are chemical Hepatitis for that particular HIV regemin, is this not dangereous to put the liver through this so soon after Hep B diagnosis?

Response from Dr. Henry

Good question. That regimen has been used in that setting but my advice would be to watch the liver status even more carefully than usual (i.e. check liver enzymes every 1-2 months for at least the first 6 months). Though the conventional wisdom is that Viramune is harder on the liver than perhaps Sustiva or some PIs I am not sure how firm that data really is. Combivir is reasonable for the NRTI backbone. The low CD4 count for your friend strongly argues that HIV treatment should be started without delay. KH



Previous
sustiva causing our break-up?
Next
Use of blood transfusions as treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement